Alert archive / Kansas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 6, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Mar 28, 2007, 5:10 PM MDT for Wallace County, Kansas. It was in force for 50 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 28, 2007, 5:10 PM MDT (23:10 UTC)
- Expired
- Mar 28, 2007, 6:00 PM MDT
- In force
- 50 min
- Issued by
- NWS Goodland, KS
- Area
- Counties, with a storm outline in the text
County Wallace County, KS
The radar
The Goodland radar (KGLD), 57 km from the middle of the area, began a volume at 23:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 28, 5:39 PM MDT | HAIL 1 | 1 S Sharon Springs, KS | |
| Mar 28, 5:52 PM MDT | TORNADO | 2 Se Sharon Springs, KS | BRIEF TOUCH-DOWN |
| Mar 28, 6:05 PM MDT | TORNADO | 3 Ne Sharon Springs, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 29 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 28, 2:59 PM MDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.2 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2075 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGLD 282310 SVRGLD KSC199-290000- /O.NEW.KGLD.SV.W.0006.070328T2310Z-070329T0000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GOODLAND KS 510 PM MDT WED MAR 28 2007 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WALLACE COUNTY IN WEST CENTRAL KANSAS... * UNTIL 600 PM MDT * AT 506 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 22 MILES SOUTH OF WESKAN...OR ABOUT 9 MILES NORTHWEST OF TRIBUNE...MOVING NORTH AT 50 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WESKAN AROUND 530 PM MDT... SHARON SPRINGS AROUND 535 PM MDT... WALLACE AROUND 540 PM MDT... THIS INCLUDES HIGHWAY 27 BETWEEN MILE MARKERS 128 AND 156. A SEVERE THUNDERSTORM WARNING MEANS THAT SEVERE WEATHER HAS BEEN OBSERVED OR INDICATED BY RADAR. IF YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS TO A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER... SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 3870 10200 3869 10165 3913 10153 3912 10195 $$ KILLINGSWORTH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 28, 1:18 PM MDT, 3 hours 52 minutes earlier.
Area forecast discussion, Mar 28, 1:18 PM MDT, 3 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
118 PM MDT WED MAR 28 2007
.DISCUSSION...
SPRAWLING UPPER LOW WILL DOMINATE THE SHORT TERM FORECAST PERIOD. IT
WILL BE A VERY SLOW MOVING SYSTEM. IN THAT REGARD THE GFS AND EC
WILL BE THE PREFERRED MODEL SOLUTIONS. WIDESPREAD PRECIPITATION WILL
DEVELOP THIS AFTERNOON AND TONIGHT ALONG/AHEAD OF PACIFIC FRONT.
VERY DIFFLUENT FLOW ALOFT AHEAD OF CLOSED LOW WILL SUPPORT LONG
LIVED CONVECTION. IN ADDITION...DEEP LAYER FLOW WILL BE NEARLY
PARALLEL TO SURFACE FRONT/EXPECTED STORM MOTION...SUGGESTING
TRAINING CELLS A POSSIBILITY. MODEL QPF THROUGH THURSDAY AFTERNOON
SUPPORTS WIDESPREAD 1 PLUS AMOUNTS IN EASTERN CWA...BUT LOCALLY
HIGHER AMOUNTS CERTAINLY POSSIBLE. FLASH FLOOD WATCH HOISTED TO
COVER THIS SCENARIO.
SHOULD SEE A BREAK IN PRECIPITATION LATE THURSDAY AFTERNOON INTO
THURSDAY NIGHT UNDER THE DRY SLOT. IN FACT...IF EC AND GFS ARE RIGHT
DRY SLOT WILL CONTINUE INTO FRIDAY AS SECONDARY VORT LOBE TRACKS
WELL SOUTH AND KEEPS THE AREA DRY. NONETHELESS...WILL CARRY SOME
SLIGHT AND LOW CHANCE POPS FOR SNOW THURSDAY NIGHT IN FAR WESTERN
AREAS WHERE WRAPAROUND PRECIP MAY MIGRATE OUT OF CENTRAL COLORADO.
BY SATURDAY SYSTEM WILL BE LIFTING OUT INTO THE UPPER MIDWEST WITH
DRY WESTERLY FLOW/SUBSIDENCE OVER THE AREA.
LONG TERM (SUNDAY - WEDNESDAY)...MODELS SHOW FAST ZONAL FLOW OVER
THE FORECAST AREA BEHIND DEPARTING UPPER SYSTEM. ONLY SHORTWAVE
TROUGH OF NOTE APPEARS TO STAY WELL NORTH OF THE AREA SUNDAY NIGHT
AND MONDAY. IT WILL PUSH A COLD FRONT THROUGH WITH TEMPERATURES
COOLING FOR EARLY NEXT WEEK. OTHER WEAK VORTICITY MAXES WILL BE
EJECTING OUT OF THE ROCKIES ON A REGULAR BASIS...BUT AT THIS POINT
THEY LOOK TO BE LACKING MOISTURE FOR PRECIPITATION. WILL FOLLOW HPC
GUIDANCE FOR ALL MAJOR WEATHER PARAMETERS THIS PERIOD.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...WIND ADVISORY UNTIL 6 PM MDT /7 PM CDT/ THIS AFTERNOON FOR
KSZ001>004-013>016-027>029-041-042.
FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH THURSDAY
MORNING FOR KSZ002>004-014>016-028-029.
NE...WIND ADVISORY UNTIL 6 PM MDT /7 PM CDT/ THIS AFTERNOON FOR
NEZ079>081.
FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH THURSDAY
MORNING FOR NEZ080-081.
CO...WIND ADVISORY UNTIL 6 PM MDT THIS AFTERNOON FOR COZ090>092.
&&
JDKHazardous weather outlook, Mar 28, 10:55 AM MDT, 6 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1055 AM MDT WED MAR 28 2007 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-291300- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1055 AM MDT WED MAR 28 2007 /1155 AM CDT WED MAR 28 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED OVER PARTS OF THE TRI-STATE AREA TODAY PRODUCING LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL. TORNADOES ARE ALSO POSSIBLE. ISOLATED THUNDERSTORMS WILL DEVELOP ALONG A PACIFIC COLD FRONT WHICH WILL EXTEND ROUGHLY ALONG THE CO-KS BORDER BY MID-AFTERNOON. THE COLD FRONT WILL MOVE VERY SLOWLY EAST THROUGH THE EVENING HOURS. BY 6 PM MDT...THUNDERSTORMS WILL BECOME MORE NUMEROUS AND DEVELOP INTO A LINE OF STRONG TO SEVERE THUNDERSTORMS. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS. TORNADOES WILL ALSO BE POSSIBLE ESPECIALLY FOR ANY DISCRETE CELLS WHICH FORM. STORM MOTION WILL BE NORTH-NORTHEAST AT 50 MPH. DESPITE THE FAST STORM MOTIONS... TRAINING OF THUNDERSTORMS WILL PRODUCE THE POTENTIAL FOR FLASH FLOODING THIS EVENING AND OVERNIGHT...MAINLY EAST OF HIGHWAY 25. DURING THE EVENING AND OVERNIGHT HOURS THE LINE WILL SLOW ITS EASTWARD PROGRESSION. THE LOW LEVEL JET WILL REDEVELOP AND IN TURN RE-ENERGIZE THE LINE OF STORMS. THE THREAT FOR HEAVY RAIN AND FLOODING WILL CONTINUE OVERNIGHT. A WIND ADVISORY IS IN EFFECT FROM NOON MDT (1 PM CDT) UNTIL 6 PM MDT (7 PM CDT). STRONG SOUTHERLY WINDS WILL DEVELOP ACROSS THE TRI-STATE AREA...ESPECIALLY WEST OF HIGHWAY 83. WIND GUSTS TO 45 MPH ARE EXPECTED. EXTREME FIRE DANGER WILL DEVELOP SHORTLY AFTER NOON MDT AS RELATIVE HUMIDITY VALUES BEHIND THE DRYLINE FALL TOWARD 20 PERCENT AND STRONG SOUTH TO SOUTHWEST WINDS CONTINUE BLOW ACROSS THE AREA. OUTDOOR BURNING OF ANY TYPE IS STRONGLY DISCOURAGED TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED AFTER 3 PM MDT (4 PM CDT). DDT/DLF
In the hours before
Local storm report, Mar 28, 4:43 PM MDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
443 PM MDT WED MAR 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 PM NON-TSTM WND GST 10 N AROYA 38.99N 102.17W
03/28/2007 M65 MPH CHEYENNE CO TRAINED SPOTTER
&&
MWMLocal storm report, Mar 28, 4:49 PM MDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
449 PM MDT WED MAR 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0449 PM HAIL 4 N WINONA 39.12N 101.25W
03/28/2007 E0.75 INCH LOGAN KS TRAINED SPOTTER
&&
KJAMESLocal storm report, Mar 28, 4:54 PM MDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
454 PM MDT WED MAR 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0453 PM HAIL 5 WNW WRAY 40.11N 102.31W
03/28/2007 E1.00 INCH YUMA CO PUBLIC
&&
KJAMESLocal storm report, Mar 28, 4:55 PM MDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
455 PM MDT WED MAR 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL 4 NW WRAY 40.12N 102.28W
03/28/2007 E1.75 INCH YUMA CO PUBLIC
&&
KJAMESLocal storm report, Mar 28, 4:57 PM MDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
457 PM MDT WED MAR 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL WINONA 39.06N 101.25W
03/28/2007 E0.75 INCH LOGAN KS PUBLIC
LASTED 15 MINUTES
&&
KJAMESLocal storm report, Mar 28, 5:01 PM MDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
501 PM MDT WED MAR 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL LEOTI 38.48N 101.36W
03/28/2007 E1.50 INCH WICHITA KS EMERGENCY MNGR
&&
KJAMESThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 12:59 PM MDT | Flash Flood Watch | GLD | Decatur, Gove, Graham, Logan, Norton, Rawlins and 2 more | 17 hr |
| Mar 28, 4:43 PM MDT | Severe Thunderstorm Warning | GLD | Logan, Thomas | 62 min |
| Mar 28, 4:50 PM MDT | Severe Thunderstorm Warning | GLD | Greeley | 55 min |
| Mar 28, 5:25 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne | 48 min |
| Mar 28, 5:27 PM MDT | Severe Thunderstorm Warning | GLD | Logan, Sherman, Wallace | 63 min |
| Mar 28, 5:49 PM MDT | Tornado Warning | GLD | Wallace | 26 min |
| Mar 28, 5:58 PM MDT | Severe Thunderstorm Warning | GLD | Greeley | 30 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.